Alert archive / Arizona / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 9, NWS Phoenix, AZ

July 15, 2013Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 15, 2013, 4:54 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 51 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2013, 4:54 PM MST (23:54 UTC)
Expired
Jul 15, 2013, 5:45 PM MST
In force
51 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 24 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 4:54 PM MSTTSTM WND GST 601 Sw Ahwatukee, AZ0.25 INCH HAIL.
Jul 15, 4:57 PM MSTTSTM WND DMG1 Sw Ahwatukee, AZNEAR 30TH STREET AND CHANDLER BLVD. PEA TO MARBLE SIZE HAIL WITH 45-55 MPH THUNDERSTORM WIND GUSTS. NUMEROUS LARGE TREES BLOWN DOWN.
Jul 15, 5:05 PM MSTTSTM WND DMG1 N Firebird Lake, AZ60 MPH EST THUNDERSTORM WINDS BLEW SEMI TRUCK OFF HIGHWAY AND OVERTURNED NEAR I-10 AND WILD HORSE PASS
Jul 15, 5:30 PM MSTTSTM WND DMG2 E Ahwatukee, AZOVER 50 TREES BLOWN DOWN WITH DIAMETERS UP TO 12 IN. OR LARGER IN THE LAKEWOOD SUBDIVISION. ROOF DAMAGE ON CONCRETE TILE ROOF.
Jul 15, 5:30 PM MSTTSTM WND DMG3 Nne Chandler Fashion, AZ1-2 IN. DIAMETER BRANCHES BLOWN OFF AND 200 YDS. VSBY IN HVY. RAIN.
Jul 15, 5:30 PM MSTNON-TSTM WND DMG3 Nne Chandler Fashion, AZ1-2 IN. DIAMETER BRANCHES BLOWN OFF AND 200 YDS. VSBY IN HVY. RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 11.9 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2013-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2013-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
431 J/kg
Mixed-layer CIN
-262 J/kg
Mixed-layer LCL
2433 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WUUS55 KPSR 152354
SVRPSR
AZC013-021-160045-
/O.NEW.KPSR.SV.W.0009.130715T2354Z-130716T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
454 PM MST MON JUL 15 2013

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITIES OF...AHWATUKEE...TEMPE...SUN LAKES...
  CHANDLER...
  NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 545 PM MST

* AT 452 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR AHWATUKEE...AND MOVING EAST
  AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ARIZONA MILLS MALL...ARIZONA STATE UNIVERSITY...TUMBLEWEED PARK...
  FIESTA MALL...CHANDLER FASHION CENTER MALL...CHANDLER CITY HALL...
  DOWNTOWN MESA AND GILBERT CITY HALL

LAT...LON 3345 11179 3320 11177 3321 11213 3339 11215
TIME...MOT...LOC 2354Z 266DEG 7KT 3331 11203

$$

HIRSCH
3 follow-up statements
647 
WWUS55 KPSR 160014
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
514 PM MST MON JUL 15 2013

AZC013-021-160045-
/O.CON.KPSR.SV.W.0009.000000T0000Z-130716T0045Z/
PINAL AZ-MARICOPA AZ-
514 PM MST MON JUL 15 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MST
FOR CENTRAL MARICOPA AND NORTHWESTERN PINAL COUNTIES...

AT 510 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND DIME SIZED HAIL.  THIS 
STORM WAS LOCATED NEAR AHWATUKEE...MOVING EAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FIREBIRD LAKE...ARIZONA MILLS MALL...GUADALUPE...TEMPE...ARIZONA
STATE UNIVERSITY...TUMBLEWEED PARK...FIESTA MALL...MESA RIVERVIEW
MALL...CHANDLER FASHION CENTER MALL...CHANDLER CITY HALL...DOWNTOWN
MESA...GILBERT CITY HALL...SUN LAKES AND CHANDLER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3345 11179 3320 11177 3321 11213 3339 11215
TIME...MOT...LOC 0013Z 266DEG 7KT 3331 11199

$$

HIRSCH
738 
WWUS55 KPSR 160021
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
521 PM MST MON JUL 15 2013

AZC013-021-160045-
/O.CON.KPSR.SV.W.0009.000000T0000Z-130716T0045Z/
PINAL AZ-MARICOPA AZ-
521 PM MST MON JUL 15 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MST
FOR CENTRAL MARICOPA AND NORTHWESTERN PINAL COUNTIES...

AT 515 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND DIME SIZED HAIL. IN 
ADDITION...DENSE BLOWING DUST MAY ACCOMPANY THIS SEVERE STORM.  THIS 
STORM WAS LOCATED NEAR AHWATUKEE...MOVING EAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FIREBIRD LAKE...ARIZONA MILLS MALL...GUADALUPE...TEMPE...ARIZONA
STATE UNIVERSITY...TUMBLEWEED PARK...FIESTA MALL...MESA RIVERVIEW
MALL...CHANDLER FASHION CENTER MALL...CHANDLER CITY HALL...DOWNTOWN
MESA...GILBERT CITY HALL...SUN LAKES AND CHANDLER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3345 11179 3320 11177 3321 11213 3339 11215
TIME...MOT...LOC 0020Z 266DEG 7KT 3330 11198

$$

HIRSCH
371 
WWUS55 KPSR 160044
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
544 PM MST MON JUL 15 2013

AZC013-021-160052-
/O.EXP.KPSR.SV.W.0009.000000T0000Z-130716T0045Z/
PINAL AZ-MARICOPA AZ-
544 PM MST MON JUL 15 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARICOPA AND
NORTHWESTERN PINAL COUNTIES WILL EXPIRE AT 545 PM MST...

THE STORM HAS WEAKENED AND MOVED EAST OF THE AREA. HOWEVER...WINDS 
UP TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE THROUGH 615 PM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3345 11179 3320 11177 3321 11213 3339 11215
TIME...MOT...LOC 0042Z 266DEG 7KT 3330 11193

$$

HIRSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:45 PM MST, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 15, 1:45 PM MST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
145 PM MST MON JUL 15 2013

.UPDATE...AVIATION AND FIRE WEATHER DISCUSSIONS WERE UPDATED.

&&

.SYNOPSIS...
AN UPPER LEVEL LOW TRACKING WESTWARD INTO THE REGION WILL PROVIDE
DEEPENING MONSOON MOISTURE LEVELS AND FAVORABLE DYNAMICS TO SUPPORT
INCREASED STORM CHANCES BEGINNING TUESDAY.

&&

.DISCUSSION...
STARTING TO SEE SOME CONVECTION DEVELOP ACROSS NORTHERN AND SOUTHERN
ARIZONA AS OF 19Z. LITTLE TO NOTHING IN THE FORECAST AREA SO
FAR...BUT 12Z HI-RES MODELS INDICATE ACTIVITY SHOULD INCREASE IN
COVERAGE LATER THIS AFTERNOON. SOME GUIDANCE SUGGESTING STORMS WILL
STAY ON THE RIM...OTHER MODELS SHOW MORE VIGOROUS ACTIVITY ACROSS
THE LOWER DESERTS COURTESY OF COLLIDING OUTFLOW BOUNDARIES. I
INCREASED POPS ACROSS THE MOUNTAINS EAST OF PHOENIX FOR THE REST OF
THE AFTERNOON/EVENING HOURS AND HELD ONTO THE 20-30 PERCENT CHANCE
ACROSS THE METRO AREA. ANOTHER TOUGH CALL IF WE WILL GET STORMS HERE
TODAY.

OTHERWISE THE FORECAST REMAINS ON TRACK. PRECIP CHANCES SHOULD
INCREASE TUESDAY AND WEDNESDAY AS LOW PRESSURE CONTINUES ITS ODD
TRACK WESTWARD THROUGH OK/TX/NM/AZ. TIMING AT THIS POINT LOOKS TO BE
MAINLY TUESDAY AFTERNOON INTO TUESDAY NIGHT AND POPS WERE ALREADY
FAIRLY HIGH DURING THIS TIME FRAME. INCREASED THEM A FEW PERCENT
ACROSS THE BOARD THROUGH WEDNESDAY MORNING. ONLY NOTEWORTHY CHANGE
WAS TO SPREAD PRECIP ALL THE WAY TO THE CO RIVER ON WEDNESDAY.
GFS/EURO NOW TRYING TO INDICATE PRECIP WORKING INTO YUMA AT SOME
POINT EITHER EARLY WEDNESDAY OR WEDNESDAY AFTERNOON.

VARIETY OF FORECAST INDICATORS ARE COMING TOGETHER IN OUR FAVOR FOR
AN UPTICK IN MONSOON ACTIVITY BEGINNING TUESDAY AND POTENTIALLY FOR
THE REST OF THE WEEK. AS THE UPPER LOW CONTINUES TO PROGRESS
SOUTHWESTWARD THE EASTERN PORTION OF THE FORECAST AREA...INCLUDING
THE PHOENIX METRO...FALLS UNDER THE LARGE AREA OF UPPER LEVEL
DIVERGENCE. ALSO...MOVEMENT OF THE LOW THROUGH THIS PERIOD WILL HELP
REINFORCE MONSOON MOISTURE LEVELS INTO THE REGION...WITH MIXING
RATIOS BEGINNING A STEADY CLIMB THAT IS FORECAST TO CONTINUE THROUGH
MUCH OF THE WEEK. TUESDAY IS STILL EXPECTED TO SERVE AS A
TRANSITIONAL DAY...WITH THE CHANCE FOR WELL ORGANIZED AND SUSTAINED
STORM ACTIVITY ACROSS THE SOUTH CENTRAL DESERTS THAT MAY PERSIST WELL
INTO THE OVERNIGHT HOURS. UPPER LEVEL DIVERGENCE AND SHEAR
TRANSITIONS FURTHER WEST BY WEDNESDAY...WHICH COULD SERVE TO GENERATE
CONVECTIVE ACTIVITY ACROSS SOUTHEAST CALIFORNIA AND THE COLORADO
RIVER VALLEY.

ADDITIONAL SPECIFICS OF THE FORECAST ESPECIALLY TEMPERATURES...SKY
COVER AND EXTENDED PRECIPITATION CHANCES...HANG ON THE POTENTIAL /OR
FAILURE TO MATERIALIZE/ CONVECTIVE ACTIVITY FOR THE MIDWEEK PERIOD.
WITH THE INCREASING MOISTURE AND PLACEMENT OF THE UPPER LEVEL LOW TO
OUR SOUTHEAST ACROSS THE INTERNATIONAL BORDER WITH NEW AND OLD
MEXICO...DYNAMICS...STEERING FLOW AND A FAVORABLE MONSOON MOISTURE
FETCH WILL REMAIN OVER THE REGION. CONSIDERABLE COOLING TREND SHOULD
COMMENCE EITHER DUE TO RAIN COOLED AIR OR PERSISTENT CLOUDINESS
WORKING TO KEEP DAYTIME READINGS BELOW NORMAL. MODELS ARE TRENDING
TOWARDS THE UPPER LOW TRANSITIONING TO MORE OF AN OPEN WAVE WHILE
CONTINUING TO TRACK ACROSS NORTHERN MEXICO AND REACHING THE BAJA
PENINSULA BY THE WEEKEND. PRECIPITATION CHANCES FOR THE END OF THE
WEEK AND EARLY WEEKEND REMAIN SLIGHTLY ABOVE CLIMO...GIVEN THE
CYCLONIC FLOW AND CONTINUED ELEVATED MONSOON MOISTURE LEVELS OVER
THE REGION.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL... SCT TO BKN
CLOUDS ABV FL050 THROUGH 06Z THIS AFTN AND EVENING. WINDS WESTERLY
10 TO 15 KTS THROUGH 03Z WITH EXCEPTION OF ANY OUTFLOW BOUNDARIES
THAT MAY BE GENERATED BTWN 00Z AND 03Z AND COULD SHIFT WINDS FROM SE.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... MOSTLY
CLEAR WITH LIGHT SOUTHERLY WINDS 5 TO 10 KTS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH SUNDAY...
THERE WILL BE AN INCREASED LIKELIHOOD OF SHOWERS AND THUNDERSTORMS
THROUGH THE ENTIRE PERIOD. MOST LOCATIONS IN ARIZONA WILL EXPERIENCE
A GOOD CHANCE FOR WETTING RAIN...WITH SOMEWHAT LESSER CHANCES OVER
SOUTHEAST CALIFORNIA. MINIMUM HUMIDITIES WILL RANGE FROM 15 PCT IN
SOUTHEAST CA UP TO 35 PCT ACROSS HIGHER TERRAIN IN CENTRAL AZ...WITH
EXCELLENT OVERNIGHT RECOVERY. WINDS WILL OBTAIN MORE OF A PERSISTENT
EASTERLY TO SOUTHEASTERLY DIRECTION THROUGH MUCH OF THE
PERIOD...WITH OCCASIONAL LOCALLY HIGHER GUSTS IN ASSOCIATION WITH
THUNDERSTORM OUTFLOW BOUNDARIES.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...LEINS/NOLTE
AVIATION....VASQUEZ
FIRE WEATHER...WATERS/VASQUEZ/MCLANE
Hazardous weather outlook, Jul 15, 5:00 AM MST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
500 AM MST MON JUL 15 2013

AZZ022-023-027-028-161400-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
500 AM MST MON JUL 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING ACROSS THE HIGHER TERRAIN AROUND THE PERIPHERY OF THE PHOENIX
METRO AREA. A STRAY STORM MAY WORK DOWN INTO THE LOWER DESERT
ELEVATIONS...HOWEVER THE PRIMARY THREATS WILL BE GUSTY WINDS AND
BLOWING DUST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM CHANCES INCREASE AND REMAIN ELEVATED THROUGH AT LEAST
THE END OF THE WEEK. STORMS DURING THIS PERIOD WILL HAVE THE POTENTIAL
FOR GUSTY WINDS...BLOWING DUST...HEAVY RAINFALL...LOCALIZED FLASH
FLOODING AND DANGEROUS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ024-161400-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
500 AM MST MON JUL 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CONTINUED THREAT OF ISOLATED THUNDERSTORMS AGAIN
TODAY...WITH THE PRIMARY THREATS BEING DANGEROUS LIGHTNING...GUSTY
WINDS...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS CHANCES INCREASE FOR TUESDAY AND LAST THROUGH THE END
OF THE WEEK. THE PRIMARY THREATS WILL BE GUSTY WINDS...HEAVY
RAINFALL...LOCALIZED FLASH FLOODING AND DANGEROUS LIGHTNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ020-021-025-026-161400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
500 AM MST MON JUL 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

INCREASING CHANCES FOR THUNDERSTORMS WILL RETURN TUESDAY AND REMAIN
THROUGH THE REST OF THE WEEK. THE PRIMARY THREATS WILL BE GUSTY
WINDS...BLOWING DUST...HEAVY RAINFALL...LOCALIZED FLASH FLOODING AND
DANGEROUS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ030>033-161400-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
500 AM PDT MON JUL 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM CHANCES WILL EXPAND WESTWARD FROM ARIZONA AND INTO THE
SOUTHEAST CALIFORNIA DESERTS BY MIDWEEK...POTENTIALLY LAST THROUGH
THE WEEKEND. THE PRIMARY THREATS WILL BE GUSTY WINDS...BLOWING
DUST...HEAVY RAINFALL...LOCALIZED FLASH FLOODING AND DANGEROUS
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 15, 4:39 PM MST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
439 PM MST MON JUL 15 2013

AZZ023-028-160030-
PINAL AZ-MARICOPA AZ-
439 PM MST MON JUL 15 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 530 PM MST

AT 437 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BAPCHULE...MOVING NORTH AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   SUN LAKES...
   SEVILLE...
   TUMBLEWEED PARK... CHANDLER... CHANDLER CITY HALL... CHANDLER
  FASHION CENTER MALL AND  GILBERT CITY HALL...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3342 11209 3341 11166 3309 11174 3309 11195
TIME...MOT...LOC 2339Z 181DEG 6KT 3318 11185

HIRSCH
Special weather statement, Jul 15, 4:52 PM MST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
452 PM MST MON JUL 15 2013

AZZ023-160030-
MARICOPA AZ-
452 PM MST MON JUL 15 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 530 PM MST

AT 447 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SOUTH MOUNTAIN PARK...MOVING NORTHEAST AT 10
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   AHWATUKEE...
   DOWNTOWN PHOENIX...
   ARIZONA MILLS MALL... TEMPE... ARIZONA STATE UNIVERSITY... SKY
  HARBOR AIRPORT... PAPAGO PARK AND  TEMPE MARKETPLACE...

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3356 11193 3336 11176 3321 11207 3336 11220
TIME...MOT...LOC 2352Z 234DEG 7KT 3334 11205

HIRSCH

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 5:18 PM MSTAreal Flood AdvisoryPSRGila3 hr
Jul 14, 5:56 PM MSTSpecial Weather StatementPSR49 min
Jul 14, 6:49 PM MSTSpecial Weather StatementPSRLa Paz41 min
Jul 14, 7:25 PM MSTAreal Flood AdvisoryPSRMaricopa110 min
Jul 14, 7:27 PM MSTSpecial Weather StatementPSRPinal48 min
Jul 14, 7:43 PM MSTFlash Flood WarningPSRMaricopa2 hr
Jul 15, 2:07 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Jul 15, 4:39 PM MSTSpecial Weather StatementPSR51 min
Jul 15, 4:52 PM MSTSpecial Weather StatementPSRMaricopa38 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.